MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; CUTTING ELECTRODE, MONO 24FR 12/30

RICHARD WOLF GMBH SHARK; CUTTING ELECTRODE, MONO 24FR 12/30
Model Number 46782425
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility and manufacturer will be contacted for additional information.Upon receipt of new information, a follow-up report will be submitted.
 
Event or Problem Description
On august 26, the user facility reported multiple doctors have reported having to use additional loops during procedures because they are breaking - the wire comes out of the loop.Dr.(b)(6) was in the operating room and had to use 4 loops in a turp when it should only take one for this procedure.Will the device be returned? no.Was the device being used during a procedure when the issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
Richard wolf medical instruments (mic) is submitting this report on behalf of richard wolf gmbh.Mic is the importer of this device.Follow-up report #1 is to provide fda with missing information, new information, and changed information.User facility was contacted 3 times in an effort to collect patient information and user information.As of today, rwmic has not received a response.The devices were not returned for investigation.Information on generator settings, duration and type of application or products used in combination are not available.The exact parameters of the hf generator have not been made available, so effect of the generator settings cannot be fully assessed.The instructions for use ga-d342 applicable to this system refers to this point with different warnings: caution: careful if the hf voltage / power is set too high! danger of injury resulting from damage to the electrode insulation! damaged insulation can cause leakage currents.Thermal damage to the patient and / or user are possible.Replace electrode.Note: excessive power settings can cause clearly increased electrode wear.We recommend starting at a lower power setting to determine the optimum power setting.Caution: the products have only limited strength.Excessive force will cause damage, impairs the function and therefore endangers the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.No product or manufacturing problem evident.A review of the complaints database shows no adverse trend.Rwgmbh considers this case closed.Should additional information become available a follow up report will be submitted.
 
Event or Problem Description
The purpose of this submission is to report the results of the product history evaluation.The device was not returned by the user facility to rw so a review of the product history (investigation report product history evaluation) was completed by the manufacturer.The manufacturer reports: "within the last three years (>09.01.2018) richard wolf gmbh received no complaints with this product.During this time more than 580 packs (pack = 10 pcs) electrodes 46782424 have been sold worldwide without any complaints.According to our experience excessive power settings on the hf generator can lead to rapid wear and tear which leads to breakages of distal parts.To avoid such damages during hf application the user is advised in the instruction manual ga-d366 that excessive power setting can lead to significantly higher electrode wear.Due to an incorrectly selected hif output power injuries to the patient and damages of the products are possible.As the existing data does not show any signs of systematic errors or errors regarding the manufacturing no further action required.".
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #2 is to provide fda with results of the product history evaluation.Rwmic considers this mdr closed.Rwmic will submit a follow up report when new information becomes available.

Brand Name
SHARK
Common Device Name
CUTTING ELECTRODE, MONO 24FR 12/30
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key10516285
Report Number1418479-2020-00022
Device Sequence Number3558613
Product Code FAS
UDI-Device Identifier04055207049044
UDI-Public04055207049044
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number46782425
Device Catalogue Number46782425
Device Lot Number21002038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/08/2020
09/29/2021
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date03/30/2021
10/04/2021
Patient Sequence Number1